Hi, I'm sorry to hear about your son. What treatment did he do? Has he had his thyroid checked? I used interferon and it did something to my thyroid. I didn't know for many many months.
I wish I had an answer for you. I hope someone else will be along to answer.
I'll check back, Dee
Yes to all of the above-I am 10 years post treatment and still have the same side effects-was diagnosed 5 years post treatment with Post Interferon Syndrome-very similar to Chronic Fatigue Syndrome. The only thing I have found that helps is stress removal (if poss) pacing (in my case doing very little) and acceptance of the new you. I used to be sparky and loud, feisty and gregarious,now I sit indoors and see very few and only very lovely people.I do hope things improve with time. I also take a multivitamin and mineral as treatment strips the body of magnesium and vitamin D and a deficit in certain vitamins can amplify some symptoms. I would suggest you go back to the liver consultant til you get answers. All the best.
Otter great response, thank you so much! I didn't realize that the interferon could strip the body. Over the years since I finished treatment I have tried many things to improve. One thing that seemed to help were probiotics. I too take magnesium which helps the cramps and aching quite a bit and I take vitamin D along with a daily vitamin.
I recently started Omega 3 and Co Q10. Not sure about that yet. But most definitely the magnesium.
What type do you take?
I'm sorry Zkm, I forgot to mention that my eyes were very dry for a long time. I had to use drops for a couple of years. Now my eyes have improved, I rarely use them.
I also had the brain fog, it is an awful feeling. I can definitely sympathize.
Here are some people talking about their experiences.
There used to be many more people on here. I hope others will drop by
Hi if he can try drinking lots of water that may help him a bit. When we are dehydrated our body will aches more. Trying to take a short walk everyday can help too.
Eating very healthy is a plus too. I remember how hard it was to try to recover after I finished tx. Many people say they have no side effects but many do. It is a little harder to find thos people. I will keep searching
There is a nurse who is very helpful, I'm trying to remember her name now.
Hi Lucinda Porter is the name of the RN
I also found this petition, not asking anyone to sign it, I'm upset by the side effects that are being hidden by the FDA
I'm glad to help in any way I can.
I'm sorry for your frustration. I took pegulated interferon with ribirivin finished in sept 2006. Was sick 3 months into treatment and went to bed and it's march 2017 and I'm still in bed. It's taken years and doctors therapist, everything you could think of but finally I have 13 illness that were triggered by the drug treatment. I spent 4 Years getting Disability. For years could find no information on life after interferon treatment. I thought everyone was dead. But I keep looking. I can tell you they have proven how much of illness it causes deals with inflammation and yes there is proof of brain inflammation. That's the brain fog plus personally I get headaches. Currently I've been in bed constantly since sept 2016. My depression has caused anxiety attacks so I'm unable to leave my home now. But I don't understand why no class action suit. But so many people look down on hep c patients like HIV because of the drug use stigmA. I got mine tattooing my lips red cosmetically. But I have chronic fatigue, bipolar
Depression, anxiety -bone deteriation( spine) psoriatic arthritis with problems in ankles knees, shoulders hands and jaw, currently my jaw is deterioration and my teeth just fall out. Sleep apnea, chronic fatigue, neuropathy, fibromyalgia, osteoarthritis . Acid reflux,gastrointestinal problems insomnia, I lost most of my eye sight and hearing. And oh yeah real memory loss. Anyway. Know I didn't answer your question well enough but years of tons of medicine because I live in pain burning muscles bones that hurt ever since I started the med. I would tell anyone with hep C that's not in danger of death of liver transplant. NO don't do these any of these drugs. All the new drugs they've come out with have been within 7 years where the case study? You'll may get through it quicker and maybe not as sick as first but it's going to be poison. I tell you if you drink stop if you smoke stop. Get into some healthy living natural food and go live a life. Cause I'll tell you life bed *****, there is no purpose for me to be here at all. I,am a burden. I bring no one joy. And now this president we got May drop my disability I'm one only 57 got sick at 45. I can't live without doctors can't live over 30 days I'm afraid of. So this healthcare act thing. I c ant watch cause it's people like me that will die.
Hang in there. Information is power research .
I believe the doctors know exactly what has happened. They just don't say anything for fear of having to testify against these large drug companies.
Some people are lucky, don't have a lot of symptoms. Others are crippled.
I am so very sorry.
Did I mention the NADH for brain fog? It was the first thing I discovered and it really helped me. It is a Co enzyme. I suggested it to others, it helped them as well.